Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Wichita, KS

August 10, 2016Allen County, Kansas

NWS Wichita, KS issued this special weather statement at Aug 10, 2016, 4:13 PM CDT for Allen County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Aug 10, 2016, 4:45 PM CDT
In force
32 min
Issued by
NWS Wichita, KS

County Allen County, KS

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS83 KICT 102113
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED AUG 10 2016
 
KSZ072-102145-
ALLEN KS-
413 PM CDT WED AUG 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 445 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER MORAN...OR 8 MILES EAST OF LA
  HARPE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MORAN AND MILDRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3782 9509 3779 9509 3788 9530 3804 9518
      3804 9508 3782 9508
TIME...MOT...LOC 2112Z 220DEG 22KT 3789 9516 

$$

LAWSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:41 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 10, 2:41 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
241 PM CDT WED AUG 10 2016

.SHORT TERM...(This evening through Friday night)
Issued at 241 PM CDT Wed Aug 10 2016

Upper circulation that was over the TX Panhandle yesterday has
weakened and is now making its way across central KS. Iso-Sct
storms developed this afternoon just head of this feature in an
airmass with around 3,000J/kg of CAPE and PW's greater than 2".
Wet microburst winds and high rainfall rates/flooding will be the
main threats. Some of this activity should continue into at least
the early evening hours east of I-135.

Did go ahead and run with another heat advisory for Thu and
pulled it back west another row of counties. Confidence is high
that maxes Thu will be the hottest of this forecast package as
850mb temps spike just ahead of the cold front passage.

Another weak upper impulse is expected to lift out of se NM and
across central KS on Thu afternoon/evening. In addition, the cold
front will start its southward push across the central/southern
Plains Thu evening through Fri. By 12z Fri the front should be
along the KS Turnpike and south of the forecast area by 00z Sat.
Should see showers and storms first develop late Thu afternoon
along/north of I-70 with storms pushing south and east Thu night
into Fri. Areal coverage should be aided by central/eastern KS
remaining in the right entrance region of an upper jet. Cant' rule
out some low end severe Thu night through Fri as shear increases,
but with PW's still hovering around or just over 2", high rainfall
rates an flooding may end up being the main threat. With the front
moving south at a pretty good clip, short duration flooding looks
more likely than a 2-3 day event.

By Fri night, the main storm/flooding threat will shift into far
southeast KS/eastern Ok/southern MO which is where the front will
be situated. Although, still can't rule out sct convection
further north with right entrance region hovering over the area.

.LONG TERM...(Saturday through Wednesday)
Issued at 241 PM CDT Wed Aug 10 2016

ECMWF is a bit more agressive in pushing the front south compared
to the GFS. If the GFS is correct, SE KS will continue to see
precip Sat with the ECMWF keeping area dry. Will hold onto some
pops over SE KS Sat and Sat night to account for the model
differences. However, higher confidence for heavy rain stays south
into OK and AR. Still running with below normal temps through the
weekend into the start of the work week with most sites topping
out in the mid to upper 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1222 PM CDT Wed Aug 10 2016

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. A SLIGHT CHANCE
FOR VCTS IS POSSIBLE AT KCNU...BUT NOT ENOUGH OF A CHANCE TO
WARRANT MENTION IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    75  97  74  89 /  10  10  40  40
Hutchinson      75  97  73  87 /  10  10  50  40
Newton          75  96  73  87 /  10  10  50  40
ElDorado        75  96  74  88 /  20  10  40  40
Winfield-KWLD   75  97  75  90 /  20  10  30  40
Russell         75  97  71  84 /  10  30  50  20
Great Bend      75  98  71  85 /  10  20  50  30
Salina          77  98  73  88 /  10  20  50  30
McPherson       75  97  73  87 /  10  20  50  30
Coffeyville     76  97  76  93 /  20  10  20  50
Chanute         76  96  75  90 /  20  10  20  50
Iola            76  95  75  89 /  20  10  30  50
Parsons-KPPF    75  96  76  91 /  20  10  20  50

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory from 1 PM to 8 PM CDT Thursday for KSZ053-069>072-
093>096-098>100.

Heat Advisory until 8 PM CDT this evening for KSZ070>072-094>096-
098>100.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...CWH
Hazardous weather outlook, Aug 10, 3:22 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT WED AUG 10 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111645-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
322 PM CDT WED AUG 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

HEAT INDICES OF 105 TO 109 ARE EXPECTED THROUGH EARLY EVENING ACROSS
SOUTHEAST KANSAS WHERE A HEAT ADVISORY IS IN EFFECT. HEAT INDICES OF
100 TO 104 ARE FORECAST THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS.

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY ACROSS
SOUTHEAST KANSAS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL
BE STRONG WIND GUSTS TO 50 MPH AND VERY HIGH RAINFALL RATES WHICH
MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDICES OF 100 TO 109 ARE POSSIBLE FOR AREAS GENERALLY
SOUTHEAST OF THE KANSAS TURNPIKE THURSDAY AFTERNOON AND EARLY
EVENING...WITH HEAT INDICES OF 100 TO 104 IN CENTRAL AND SOUTH
CENTRAL KANSAS.

A COLD FRONT WILL BRING INCREASED THUNDERSTORM CHANCES TO THE REGION
THURSDAY NIGHT THROUGH FRIDAY NIGHT. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCE QUARTER SIZE HAIL...60 MPH DOWNBURST WINDS ALONG
WITH HIGH RAINFALL RATES THAT MAY LEAD TO FLOODING. A FEW STRONG
STORMS PRODUCING HIGH RAINFALL RATES MAY LINGER OVER SOUTHEAST
KANSAS SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON

In the hours before

Special weather statement, Aug 10, 2:18 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 PM CDT WED AUG 10 2016

KSZ096-099-100-102015-
NEOSHO KS-LABETTE KS-MONTGOMERY KS-
218 PM CDT WED AUG 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 315 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM NEAR PARSONS TO NEAR HAVANA...AND MOVING EAST AT 5
  MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...INDEPENDENCE...CHERRYVALE...CANEY...ERIE...ALTAMONT...
  ST. PAUL...DEARING...MOUND VALLEY...TYRO...GALESBURG...LIBERTY...
  HAVANA...BOLTON...SYCAMORE...LABETTE...PARSONS TRI CITY AIRPORT...
  COFFEYVILLE AIRPORT...INDEPENDENCE AIRPORT AND ELK CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3722 9596 3739 9564 3738 9553 3745 9553
      3768 9509 3722 9508 3700 9593 3700 9596
TIME...MOT...LOC 1917Z 255DEG 4KT 3739 9525 3714 9593

HAYES
Special weather statement, Aug 10, 3:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT WED AUG 10 2016

KSZ099-100-102100-
LABETTE KS-MONTGOMERY KS-
330 PM CDT WED AUG 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
  EAST CENTRAL MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 400 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR LIBERTY...OR
  NEAR CHERRYVALE...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHERRYVALE...LIBERTY...PARSONS TRI CITY AIRPORT AND BIG HILL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3722 9567 3739 9544 3738 9543 3717 9543
      3710 9560
TIME...MOT...LOC 2029Z 243DEG 5KT 3719 9556

HAYES
Special weather statement, Aug 10, 3:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT WED AUG 10 2016

KSZ072-102100-
ALLEN KS-
338 PM CDT WED AUG 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 400 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 9 MILES EAST OF
  HUMBOLDT...MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LA HARPE...GAS...MORAN...SAVONBURG AND ELSMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3774 9537 3794 9537 3794 9508 3774 9509
TIME...MOT...LOC 2037Z 195DEG 24KT 3777 9528

HAYES
Special weather statement, Aug 10, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED AUG 10 2016

KSZ072-102145-
ALLEN KS-
413 PM CDT WED AUG 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 445 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER MORAN...OR 8 MILES EAST OF LA
  HARPE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MORAN AND MILDRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3782 9509 3779 9509 3788 9530 3804 9518
      3804 9508 3782 9508
TIME...MOT...LOC 2112Z 220DEG 22KT 3789 9516

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:02 PM CDTSpecial Weather StatementICTChase28 min
Aug 9, 7:24 PM CDTSpecial Weather StatementICTMontgomery36 min
Aug 9, 7:29 PM CDTSpecial Weather StatementICTChase31 min
Aug 9, 7:32 PM CDTSpecial Weather StatementICTLabette28 min
Aug 9, 7:49 PM CDTSevere Thunderstorm WarningICTLabette26 min
Aug 9, 7:58 PM CDTSpecial Weather StatementICTNeosho32 min
Aug 9, 8:07 PM CDTSpecial Weather StatementICTLabette23 min
Aug 9, 8:50 PM CDTSpecial Weather StatementICTLabette25 min
Aug 9, 10:54 PM CDTSpecial Weather StatementICTSumner51 min
Aug 10, 2:18 PM CDTSpecial Weather StatementICTLabette, Montgomery57 min
Aug 10, 2:47 PM CDTAreal Flood WarningICTLabette, Montgomery, Neosho, Wilson4 hr
Aug 10, 3:12 PM CDTHeat AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more29 hr
Aug 10, 3:30 PM CDTSpecial Weather StatementICTMontgomery30 min
Aug 10, 3:38 PM CDTSpecial Weather StatementICTAllen22 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.